[Question #7594] Recurring herpes

1 months ago
Hi, 

I’ve had herpes for 5 years now and ever since I got diagnosed with it I’ve get recurring herpes a lot. It was monthly and I’ve been on and off aciclovir for years. I was off them for a while till 7 weeks ago when I started to get out breaks every week for 4 weeks! I went back on them and still getting an out break not many but still the odd one weekly! I’m stressing as this can’t be normal and I have hiv or something? 

Hope you can help 
Terri Warren, RN, Nurse Practitioner
Terri Warren, RN, Nurse Practitioner
1 months ago
You are having outbreaks weekly?  I'm a little confused about the frequency of your recurrences, based on your post. 
You could certainly be tested for HIV or any other immune disorder but I doubt that.  Some people really do have more outbreaks than others.  OR you could be confusing something else with outbreaks. Are you getting groups of blistering sores?  What are you defining as an outbreak?
The appropriate dose of daily acyclovir is 400 mg twice a day, 12 hours apart.  Is that what you've been taking?

Terri
---
1 months ago
Hi, yes out breaks every week lately sometimes one blister or several. I have 400 msg twice a day. Just concerned why I get them a lot?! I read online that  it can be down to disease which is making me stress like mad!
Terri Warren, RN, Nurse Practitioner
Terri Warren, RN, Nurse Practitioner
1 months ago
Honestly, aside from obvious immunosuppressive things like chemotherapy or HIV infection, we don't know why some people have more outbreaks than others.  I have had patients who do better on Famvir than acyclovir or valacyclovir, you could try making the switch and see how it does for you.

Terri
---
1 months ago
Ok thanks, just stressing it could be hiv! And I’m stressing,! would you have to have hiv for a long time time to get recurring herpes or can you get recurring out breaks early in hiv  infection? Sorry just panicking 
Terri Warren, RN, Nurse Practitioner
Terri Warren, RN, Nurse Practitioner
1 months ago
the simple fix here is to obtain a quick HIV test, but I seriously doubt that that is what is going on.

Terri
---